MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305781
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: unknown.Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987.(syringe) pma / 510(k)#: k161170 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl eclipse 25x5/8 rb was blocked during the meningococcal b vaccine injection.The following information was provided by the initial reporter, translated from (b)(6) to english: "came for 2nd vaccination meningococcal b.During the intramuscular vaccination in the left upper arm, no fluid came out of the needle.A colleague who was also present during the consultation looked on.This colleague also felt resistance when injecting the fluid.It was not possible to inject the vaccine into the right arm.The needle was removed from the arm.This safety needle was removed and kept for a while to check for effusions after the consultation.(this was not the case) the vaccine was injected again in left upper arm.This time no safety needle was used but needle that was provided.Injection now went without any problem.Prior to vaccination meningococcal fluid had been checked for clarity, fluid was not cloudy, vaccine was not overdue.".
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl eclipse 25x5/8 rb was blocked during the meningococcal b vaccine injection.The following information was provided by the initial reporter, translated from dutch to english: "came for 2nd vaccination meningococcal b.During the intramuscular vaccination in the left upper arm, no fluid came out of the needle.A colleague who was also present during the consultation looked on.This colleague also felt resistance when injecting the fluid.It was not possible to inject the vaccine into the right arm.The needle was removed from the arm.This safety needle was removed and kept for a while to check for effusions after the consultation.(this was not the case) the vaccine was injected again in left upper arm.This time no safety needle was used but needle that was provided.Injection now went without any problem.Prior to vaccination meningococcal fluid had been checked for clarity, fluid was not cloudy, vaccine was not overdue.".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.See h.10.

Brand Name
SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11585863
Report Number8041187-2021-00220
Device Sequence Number2955328
Product Code FMI
UDI-Device Identifier30382903057819
UDI-Public30382903057819
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number305781
Device Catalogue Number305781
Device Lot Number6265496
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR